MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 1/2 36MM DIA +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 1/2 36MM DIA +0; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWP1360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Event or Problem Description
A patient underwent a right reverse shoulder arthroplasty (rsa).A postoperative x-ray revealed that the polyethylene insert was not properly seated in the humeral stem.The patient underwent a revision rsa the following day, where a new reverse insert was implanted.Additional feedback from a sales representative confirmed that during a second surgery, it was observed that the polyethylene insert was not fully seated in the humeral stem.The patient was returned to the operating room for a revision, and it was confirmed that the insert was not fully inserted.The surgeon requested an evaluation of the insert for defects.In a phone call with a representative, it was noted that there was no surgical delay, the patient was kept overnight.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please note the addition of the 510k number.The reported event was not confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following the returned insert shows normal signs of usage confirming it is being used on the patient.Functional test of the returned device is performed with the testing fixture -167-504 which reveals that the insert seated appropriately after using hand pressure and three impactions.It would not pull out from the fixture hence it can be concluded that the issue noted in the event description is not confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation insert is well fixed to the testing fixtures hence it can be concluded that the reported event is not confirmed.If any further information is provided the complaint report will be updated.

Brand Name
PERFORM REV INSERT SZ 1/2 36MM DIA +0
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19561544
Report Number0001649390-2024-00270
Device Sequence Number7550106
Product Code PHX
UDI-Device Identifier00846832084395
UDI-Public00846832084395
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWP1360
Device Lot Number5605AZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale